Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2007, 10:13 AM CDT for Barton County, Dade County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 10:13 AM CDT (15:13 UTC)
- Expired
- May 15, 2007, 11:10 AM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barton County, MO, Dade County, MO
The radar
The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 151513
SVRSGF
MOC011-057-151630-
/O.NEW.KSGF.SV.W.0079.070515T1513Z-070515T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1130 AM CDT.
* AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF GOLDEN CITY...OR 12 MILES
SOUTH OF LAMAR...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GOLDEN CITY BY 1020 AM CDT.
LOCKWOOD BY 1035 AM CDT.
6 MILES NORTHWEST OF GREENFIELD BY 1050 AM CDT.
THE TOWNS OF SYLVANIA...NEOLA...ARCOLA...CANE HILL AND BONA ARE ALSO
IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3729 9408 3735 9410 3735 9430 3752 9414
3757 9409 3757 9363 3728 9364
$$
CRAMER4 follow-up statements
000
WWUS53 KSGF 151530
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT TUE MAY 15 2007
MOC011-057-151630-
/O.CON.KSGF.SV.W.0079.000000T0000Z-070515T1630Z/
DADE MO-BARTON MO-
1029 AM CDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR SOUTHEASTERN BARTON AND DADE COUNTIES...
AT 1027 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR GOLDEN CITY...OR 12 MILES SOUTHEAST OF
LAMAR...MOVING NORTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF LOCKWOOD BY 1105 AM CDT.
9 MILES NORTHWEST OF GREENFIELD BY 1130 AM CDT.
THE TOWNS OF SYLVANIA...NEOLA AND CEDARVILLE ARE IN THE PATH OF THIS
SEVERE THUNDERSTORM.
ANOTHER SEVERE STORM WAS LOCATED NEAR MEINERT OR 9 MILES SOUTHWEST
OF GREENFIELD...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL
LIKELY PRODUCE HAIL UP TO THE SIZE OF QUARTERS.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3729 9408 3735 9410 3735 9422 3752 9414
3757 9409 3757 9363 3728 9364
$$
CRAMER000
WWUS53 KSGF 151537
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1037 AM CDT TUE MAY 15 2007
MOC011-151547-
/O.CAN.KSGF.SV.W.0079.000000T0000Z-070515T1630Z/
BARTON MO-
1037 AM CDT TUE MAY 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY IS CANCELLED...
LAT...LON 3729 9394 3738 9409 3758 9393 3757 9363
3728 9364
$$
MOC057-151630-
/O.CON.KSGF.SV.W.0079.000000T0000Z-070515T1630Z/
DADE MO-
1037 AM CDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR DADE COUNTY...
AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MEINERT...OR 12 MILES
SOUTHEAST OF LAMAR. THIS STORM WAS MOVING NORTHEAST AT 15 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF DADE
COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3729 9394 3738 9409 3758 9393 3757 9363
3728 9364
$$
CRAMER000 WWUS53 KSGF 151554 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1054 AM CDT TUE MAY 15 2007 MOC057-151630- /O.CON.KSGF.SV.W.0079.000000T0000Z-070515T1630Z/ DADE MO- 1054 AM CDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR DADE COUNTY... AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GREENFIELD...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN DADE COUNTY...INCLUDING THE TOWNS OF DADEVILLE AND BONA. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3732 9387 3757 9383 3757 9363 3737 9364 $$ CRAMER
000 WWUS53 KSGF 151610 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1110 AM CDT TUE MAY 15 2007 MOC057-151620- /O.CAN.KSGF.SV.W.0079.000000T0000Z-070515T1630Z/ DADE MO- 1110 AM CDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3732 9387 3757 9383 3757 9363 3737 9364 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:11 AM CDT, 2 minutes earlier.
Area forecast discussion, May 15, 10:11 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1011 AM CDT TUE MAY 15 2007 ....MESOSCALE CONVECTIVE DISCUSSION... CONDITIONS ARE BECOMING LIKELY FOR AN EPISODE OF MARGINALLY SEVERE THUNDERSTORMS. RUC AND LAPES DERIVED 0-1KM COMPUTED CAPE ARE SUGGESTING VALUES RANGING FROM 500-1000 J/KG EAST OF ONGOING CONVECTION/COLD POOL. LATEST RADAR RETURNS SHOW UPDRAFTS BEGINNING TO FIRE CLOSER TO THE EDGE OF THE COLD POOL...INDICATING INCREASING DESTABILIZATION WITHIN THE LOWER TROP. THIS WOULD ALSO SUGGEST A GRADUAL INTENSIFICATION IN UPDRAFT STRENGTH AS CONVECTION SHIFTS EAST INTO INCREASINGLY UNSTABLE AIR. 0-6KM WIND SHEAR IS VERY WEAK WITH ONLY ABOUT 15-25KTS OF MAGNITUDE ALONG VECTORS. THIS ENVIRONMENT WOULD SUGGEST THAT THE MAIN HAZARDS WILL BE HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. A SERIES OF SEVERE THUNDERSTORM WARNINGS IS LIKELY TO OCCUR ACROSS THE CENTRAL AND EASTERN OZARKS AS THE DAY PROGRESSES. STAY TUNED. CRAMER && .AVIATION... FOR THE 06Z TAFS... LOOKING FOR VFR CONDITIONS THROUGH THE INITIAL 6 HOURS OF THE FORECAST AT BOTH JLN/SGF WITH VFR CEILINGS FROM CONVECTION IN THE PLAINS OVERSPREADING THE AREA. COLD FRONT EXPECTED TO ARRIVE DURING THE EARLY TO MID AFTERNOON HOURS WITH CONVECTION POSSIBLE FROM AROUND 16Z TO 22Z TODAY. COULD SEE SOME MVFR CONDITIONS DEVELOPING WITH THE CONVECTION DURING THE AFTERNOON. HAVE KEPT IN VFR CEILINGS BEHIND THE FRONT DURING THE EVENING HOURS. WINDS WILL VEER THROUGHOUT THE DAY FROM SOUTH TO NORTHWEST BEHIND THE FRONT. COULD SEE GUSTS ALONG AND BEHIND THE FRONT DURING THE DAYLIGHT HOURS UP AROUND 20 TO 22 KTS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 15, 6:00 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT TUE MAY 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF QUARTERS. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL MOVE INTO AREAS NORTHWEST OF THE INTERSTATE 44 CORRIDOR THIS MORNING. THIS ACTIVITY WILL PROGRESSIVELY SPREAD TO THE SOUTHEAST...AFFECTING AREAS ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR DURING THE AFTERNOON. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THIS FEATURE OVER NORTHERN OKLAHOMA...MUCH OF KANSAS AND NORTHERN MISSOURI. THIS ACTIVITY WILL SPREAD INTO EXTREME SOUTHEAST KANSAS AS WELL AS WEST CENTRAL AND CENTRAL MISSOURI THIS MORNING. THUNDERSTORMS ASSOCIATED WITH THIS ACTIVITY ARE EXPECTED TO REMAIN SUB SEVERE...WITH FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. THE COLD FRONT IS EXPECTED TO BE IN THE VICINITY OF THE INTERSTATE 44 CORRIDOR BY MIDDAY. SUNSHINE IS EXPECTED ALONG AND SOUTHEAST OF INTERSTATE 44 THIS MORNING...WHICH WILL RESULT IN A MODERATELY UNSTABLE AIRMASS. THE COLD FRONT WILL INTERACT WITH THIS UNSTABLE AIRMASS THIS AFTERNOON...RESULTING IN REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL... SOUTHWEST AND SOUTH CENTRAL MISSOURI. WITH WIND SHEAR EXPECTED TO BE WEAK...ONLY A FEW...MARGINALLY SEVERE THUNDERSTORMS ARE ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTHEAST OF A LINE FROM NEOSHO TO ROLLA THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:27 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 22 min |
| May 15, 12:02 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 26 min |
| May 15, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 56 min |
| May 15, 1:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 59 min |
| May 15, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| May 15, 2:05 PM CDT | Flash Flood Warning | SGF | Stone | 3 hr |
| May 15, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 78 min |
| May 15, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.